Choulli M., Zuazua E. Lipschitz dependence of the coefficients on the resolvent and greedy approximation for scalar elliptic problems
Comptes Rendus Mathematique de l’Académie des Sciences, Volume 354, Issue 12, December 2016, Pages 1174–1187DOI: 10.1016/j.crma.2016.10.017
Abstract: We analyze the inverse problem of identifying the diffusivity coefficient of a scalar elliptic equation as a function of the resolvent operator. We prove that, within the class of measurable coefficients, bounded above and below by positive constants, the resolvent determines the diffusivity in an unique manner. Furthermore, we prove that the inverse mapping from resolvent to the coefficient is Lipschitz in suitable topologies. This result plays a key role when applying greedy algorithms to the approximation of parameter-dependent elliptic problems in an uniform and robust manner, independent of the given source terms. In one space dimension, the results can be improved using the explicit expression of solutions, which allows us to link distances between one resolvent and a linear combination of finitely many others and the corresponding distances on coefficients. These results are also extended to multi-dimensional elliptic equations with variable density coefficients. We also point out some possible extensions and open problems.